African Health Sciences
Makerere University Medical School
Vol. 5, No. 4, 2005, pp. 338-340
Bioline Code: hs05060
Full paper language: English
Document type: Case Report
Document available free of charge
African Health Sciences, Vol. 5, No. 4, 2005, pp. 338-340
© Copyright 2005 - Makerere Medical School, Uganda
Stevens – Johnson Syndrome Due to Nevirapine|
Namayanja, G. K.; Nankya, J. M.; Byamugisha, J. K.; Ssali, F. N.; Kityo, C. M.; Rwambuya, S. D.; Mugerwa, R. D.; Mmiro, F. A.; Morrison, C. S. & Salata, R. A.
A 25-year-old HIV-infected woman participating in a study of the effects of hormonal contraception on HIV disease progression was started on antiretroviral therapy-Combivir & Nevirapine (NVP) on May 27, 2004. NVP was 200mg daily initially for two weeks to be increased to 200mg bid thereafter. On day twelve, she presented with a mild skin rash on the trunk, purulent conjunctivitis, pharyngitis and fever. She was treated symptomatically and sent home. The following day she returned with a generalized erythematous eruption. She was admitted to JCRC (Joint Clinical and Research Centre) on June 14 and was diagnosed with Stevens - Johnson syndrome (SJS). Antiretroviral therapy was stopped. By July 05, 2004, she had improved and was discharged .After recovery she was restarted on Combivir and Efavirenz and is subsequently doing well on this regimen.
Stevens - Johnson syndrome, antiretroviral therapy, generalized erythematous eruption, nevirapine